Vol. 47, No. 2, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
Fixed point sets

L. E. Ward

Vol. 47 (1973), No. 2, 553–565
Abstract

The principal results are the following. If M is a metric space homeomorphic to a subset of a real linear space which is star-shaped with respect to an element p, or if M is homeomorphic to an arcwise connected subspace of a dendroid which is smooth at a point p, then each closed subset of M which contains p is the fixed point set of a continuous mapping of M. If M is a continuum having Property W (this is a class of Peano continua containing the local dendrites and the continua containing no continuum of condensation) then each nonempty closed subset of M is a fixed point set. It is shown that a subset K of a dendrite is the fixed point set of a continuous surjection if and only if the complement of K is not homeomorphic to [0,).

Mathematical Subject Classification 2000
Primary: 54H25
Secondary: 54F50
Milestones
Received: 17 May 1972
Published: 1 August 1973
Authors
L. E. Ward